Opuscula Math. 36, no. 6 (2016), 807-818
http://dx.doi.org/10.7494/OpMath.2016.36.6.807

 
Opuscula Mathematica

On the spectrum of periodic perturbations of certain unbounded Jacobi operators

Jaouad Sahbani

Abstract. It is known that a purely off-diagonal Jacobi operator with coefficients \(a_n=n^{\alpha}\), \(\alpha\in(0,1]\), has a purely absolutely continuous spectrum filling the whole real axis. We show that a 2-periodic perturbation of these operators creates a non trivial gap in the spectrum.

Keywords: essential spectrum, spectral gap, periodic perturbation.

Mathematics Subject Classification: 47A10, 47B36, 39A70.

Full text (pdf)

  1. Yu.M. Berezanskii, Expansions in Eigenfunctions of Selfadjoint Operators, vol. 17, Translation of Mathematical Monographs, Amer. Math. Soc., Providence, RI, 1968.
  2. J. Dombrowski, J. Janas, M. Moszyński, S. Pedersen, Spectral gaps resulting from periodic perturbations of a class of Jacobi operators, Constr. Approx. 20 (2004) 4, 585-601.
  3. J. Dombrowski, S. Pedersen, Absolute continuity for Jacobi matrices with constant row sums, J. Math. Anal. Appl. 267 (2002), 695-713.
  4. J. Dombrowski, S. Pedersen, Spectral transition parameters for a class of Jacobi matrices, Studia Math. 152 (2002), 217-229.
  5. D.B. Hinton, R.T. Lewis, Spectral analysis of second-order difference equations, J. Math. Anal. Appl. 63 (1978), 421-438.
  6. J. Janas, S.N. Naboko, Jacobi matrices with power-like weight grouping in blocks approach, J. Func. Anal. 166 (1999), 218-243.
  7. J. Janas, S.N. Naboko, Multi-threshold spectral phase transitions for a class of Jacobi matrices, Operator Theory: Adv. Appl. 124 (2001), 267-285.
  8. J. Janas, S. Naboko, G. Stolz, Spectral theory for a class of periodically perturbed unbounded Jacobi matrices: elementary methods, J. Comput. Appl. Math. 171 (2004) 1-2, 265-276.
  9. J. Janas, S. Naboko, G. Stolz, Decay bounds on eigenfunctions and the singular spectrum of unbounded Jacobi matrices, Int. Math. Res. Not. IMRN (2009), no. 4, 736-764.
  10. M. Moszynski, Spectral properties of some Jacobi matrices with double weights, J. Math. Anal. Appl. 280 (2003), 400-412.
  11. S. Pedersen, Absolutely continuous Jacobi operators, Proc. Amer. Math. Soc. 130 (2002), 2369-2376.
  12. J. Sahbani, Spectral properties of Jacobi matrices of certain birth and death processes, J. Operator Theory 56 (2006) 2, 377-390.
  13. J. Sahbani, Spectral theory of certain unbounded Jacobi matrices, J. Math. Anal. Appl. 342 (2008) 1, 663-681.
  14. J. Sahbani, Spectral theory of a class of block Jacobi matrices and applications, J. Math. Anal. Appl. 438 (2016) 1, 93-118.
  • Jaouad Sahbani
  • Université Paris Diderot, Institut de Mathématiques de Jussieu-Paris Rive Gauche - UMR7586, Bâtiment Sophie Germain - case 7012, 5 rue Thomas Mann, 75205 Paris Cedex 13, France
  • Communicated by P.A. Cojuhari.
  • Received: 2016-07-20.
  • Accepted: 2016-07-28.
  • Published online: 2016-10-29.
Opuscula Mathematica - cover

Cite this article as:
Jaouad Sahbani, On the spectrum of periodic perturbations of certain unbounded Jacobi operators, Opuscula Math. 36, no. 6 (2016), 807-818, http://dx.doi.org/10.7494/OpMath.2016.36.6.807

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.